I was also having "lighnting bolt" type HA's on the right side behind my eye. So bad that it would make my eye close and tears would come out. They would come and go some times but when the migraine would get bad they were continuous. When I went to my neurologists, she said it was the 5th cranial nerve inflammed and put me on a 6 day prednisone pack. This helped tremendously and I don't have the sharp shooting "lightning bolt" pains any more. I know you said yours are all over your head but, it could be withdrawals from the excedrin. My neuro said NO MORE Excedrin Tension Headache at all. This causes rebound headaches. Fortunately, I did not have any withdrawals but, she also gave me Vicodin to help with that.
My suggestion is to face your fear and go to the doc. You might be surprised and get a really good doc like I did. She is GREAT and put me on a path of hope and a good regimen of meds, vitamins, and physical therapy (E-Stim). She has even sent me to a pain specialist to get to the root of the problems. I was scared to death about the pain specialist. I was so scared that he was just going to take away all my pain meds and then when I needed it I wouldn't have anything to take for my HA"s. I was wrong. He is just trying to get to the root of the problems and hopefully I will not have to take the Hydrocodone but sparingly (sp). We are starting with facet injections in the neck and then botox injections. I HOPE it works because I don't want to be on Hydrocodone any more than I have to.
Anyway, enough about me, I just hope you come to a good solution for YOU!
Keep us informed.